MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT 3D ADVANCED; EMBOLIZATION COIL
Model Number 7110-0102
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The coil remains implanted in the patient and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause is unknown.Two coils were implanted in the aneurysm.It is unknown which coil was associated with the loop that extended into the parent vessel; therefore, medwatch reports will be submitted for both coils.The second coil is captured in mfr report# 2032493-2018-00184.
 
Event or Problem Description
It was reported that a balloon-assisted coiling procedure was performed on a patient with a recurrent basilar tip saccular aneurysm.After delivery of a balloon catheter into the posterior cerebral artery, two coils were successfully placed in the aneurysm.Subsequently, a coil loop was noted to project at the basilar bifurcation, more towards the origin of the right p1 artery.The balloon was inflated multiple times, which repositioned the coil mass and centralized the coil loop at the basilar bifurcation.Both posterior cerebral arteries were patent.The decision was made to stop treatment at that point and maintain the patient on dual antiplatelet therapy for 3 months.The patient awoke from general anesthesia neurologically intact and was reported to be stable with no new neurological deficits upon hospital discharge.The patient is enrolled in a post-market clinical trial and is being monitored.
 
Additional Manufacturer Narrative
Additional information was received from the clinical research coordinator at the clinical trial site.The patient returned for a scheduled follow-up visit, per clinical trial protocol.There have been no adverse events, no abnormal sensory or motor deficits since the procedure, and the patient had no evidence of ischemic changes on imaging.The patient is taking aspirin, and has been advised to discontinue the plavix; the aspirin use will also be discontinued.Currently, the patient is noted to be doing well.

Brand Name
HYDROSOFT 3D ADVANCED
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7871435
Report Number2032493-2018-00185
Device Sequence Number13931058
Product Code HCG
UDI-Device Identifier00816777025319
UDI-Public(01)00816777025319(11)171213(17)221130(10)1712135YC
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091641
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2022
Device Model Number7110-0102
Device Lot Number1712135YC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer08/17/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR